Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

August 11, 2011Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 11, 2011, 5:51 PM EDT for Seminole County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2011, 5:51 PM EDT (21:51 UTC)
Expired
Aug 11, 2011, 6:30 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1023 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WWUS82 KMLB 112151
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
551 PM EDT THU AUG 11 2011

FLZ046-112230-
SEMINOLE-
551 PM EDT THU AUG 11 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER EASTERN SEMINOLE COUNTY...

* UNTIL 630 PM EDT.

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR LAKE JESSUP...
MOVING SOUTH AT 5 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2862 8133 2879 8122 2879 8118 2878 8118
      2879 8116 2878 8109 2862 8110
TIME...MOT...LOC 2150Z 011DEG 6KT 2874 8118

$$


WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:09 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 11, 3:09 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
309 PM EDT THU AUG 11 2011

.DISCUSSION...
TONIGHT...POCKET OF DRIER AIR ALOFT ADVECTING DOWN OVER THE NORTH
HAS DELAYED CLOUD GROWTH THERE...BUT A COLLISION OF THE EAST/WEST
COAST BOUNDARIES MAY OCCUR THIS EVENING OVER THE SPINE OF THE
PENINSULA...SO WILL INCLUDE A SLIGHT CHANCE FOR STORMS OVER THE
NORTH INTERIOR. THE SOUTH IS STILL QUITE MOIST BUT ONGOING STORMS
SHOULD COME TO AN END SOONER ACROSS THE INTERIOR...BUT WILL KEEP
A SMALL CHANCE FOR EVENING STORMS THERE TOO.

FRI...THE DRY AIR POCKET IS FORECAST TO NARROW AS MOISTENING
OCCURS TO THE NORTH AND SOUTH. A WEAK LOW LEVEL TROUGH OVER THE
AREA IS FORECAST TO DRIFT BACK SLIGHTLY TO THE NORTH SO HIGH
MOISTURE SHOULD REMAIN ACROSS THE SOUTH. SHORTWAVE TROUGH MOVING
ACROSS THE SOUTHEAST STATES IS FORECAST TO BEGIN MOISTENING
NORTHERN AREAS. THE MOS POPS HAVE TRENDED UP TO 40 PERCENT.
STEERING FLOW LOOKS WEAK...WITH A SOUTH/SOUTHWEST MOTION
INDICATED. THIS SHOULD FAVOR INLAND SECTIONS...SO HAVE MATCHED
MOS THERE...AND GONE WITH 30 PERCENT FOR THE COAST.

SAT-SUN (PREVIOUS DISCUSSION)...GFS SHOWS WEAK CYCLONIC FLOW OVER
THE AREA SAT FROM A WEAK FRONTAL TROUGH STRETCHED ACROSS THE AREA
WITH SUFFICIENT MOISTURE (PWATS AROUND 2 INCHES) TO SUPPORT
SCATTERED STORMS ESPECIALLY OVER THE INTERIOR. FLOW BECOMES S/SW
BY EARLY SUNDAY AS A STRONGER FRONTAL BOUNDARY PUSHES INTO THE SE
U.S. AND RIDGE REBUILDS ACROSS THE FL STRAITS. EXPECT A SEA BREEZE
TO DEVELOP EACH DAY WHICH WILL LIMIT MAX TEMPS TO THE LOWER 90S
ALONG THE COAST...MID 90S INTERIOR.

MON-WED...AREA IS FORECAST TO REMAIN UNDER WEAK TROUGHING ALOFT
WITH WEAK PRESSURE PATTERN AT THE SFC. THE AFOREMENTIONED FRONTAL
BOUNDARY WILL STALL AND WASH OUT BEFORE REACHING CENT FL...AS ONE
WOULD EXPECT IN AUGUST. MOISTURE WILL BE SUFFICIENT TO PRODUCE
SCATTERED CONVECTION EACH AFTN OVER THE INTERIOR WHICH COULD MOVE
BACK TO THE EAST COAST MON AND TUE. SLIGHTLY ABOVE NORMAL TEMPS
SHOULD PERSIST...MID 90S INTERIOR AND LOW 90S COAST.

&&

.AVIATION...
CONVECTION SHOULD START TO PROPAGATE INLAND AWAY FROM KMLB-KVRB.
THE NORTH INTERIOR TERMINALS COULD BE AFFECTED BY LATE DAY STORMS
AS THE EAST/WEST COAST BOUNDARY COLLIDE...BUT PROBABILITIES ARE
TOO LOW TO MENTION YET.

MOISTURE WILL BE SUFFICIENT FOR SCATTERED AFTERNOON STORMS FRI...
WITH THE INTERIOR BEING MOST FAVORED.

&&

.MARINE...
FRI...LIGHT MOSTLY SOUTH FLOW EXPECTED AS WEAK LOW LEVEL BOUNDARY
GRADUALLY WASHES OUT OR WEAK AREA OF LOW PRESSURE DEVELOPS
VICINITY NORTH FLORIDA. AFTERNOON STORMS SHOULD BE OVER THE
MAINLAND AS STEERING FLOW DOES NOT FAVOR PUSH BACK ACROSS THE COAST.

WEEKEND...ATLANTIC HIGH PRESSURE RIDGE IS FORECAST TO NUDGE BACK
ACROSS THE BAHAMAS AND THE FLORIDA STRAITS/SOUTH FLORIDA. MOIST
SOUTHWEST FLOW SHOULD BE 10 KNOTS OR LESS. WEAK STEERING FLOW IS
FORECAST TO PUSH AFTERNOON STORMS BACK ACROSS THE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  94  77  92 /  10  30  10  30
MCO  76  96  78  94 /  10  40  20  40
MLB  75  91  76  92 /  10  30  10  30
VRB  73  93  75  92 /  10  30  10  30
LEE  78  96  79  95 /  10  40  20  40
SFB  79  97  79  96 /  10  40  20  40
ORL  79  97  79  96 /  10  40  20  40
FPR  73  91  73  92 /  10  30  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...LASCODY
IMPACT WEATHER UPDATES...WIMMER
RADAR...BOWEN
Hazardous weather outlook, Aug 11, 12:00 PM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1200 PM EDT THU AUG 11 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-111900-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1200 PM EDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A NORTHWEST STEERING FLOW WILL PUSH SHOWERS AND THUNDERSTORMS TO
THE SOUTHEAST AT AROUND 15 MPH THROUGH LATE AFTERNOON. A DIFFUSE
EAST COAST SEA BREEZE WILL DEVELOP LATE AFTERNOON AND SLOWLY PUSH
WESTWARD ACROSS THE COASTAL COUNTIES THEN WEST OF INTERSTATE 95
THE REST OF THE AFTERNOON AND INTO THE EVENING HOURS. THE BEST
POSSIBILITY FOR ANY STRONGER STORMS TODAY WILL BE SOUTH OF A LINE
FROM VERO BEACH TO KISSIMMEE. STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING STRIKES...BRIEF HEAVY DOWNPOURS AND WIND GUSTS
TO 45 MPH.

.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND THUNDERSTORMS WILL MOVE FROM THE NORTHWEST TO THE
SOUTHEAST WEST THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS
ACROSS THE REGION. A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 35
KNOTS OVER INLAND LAKES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
DRIER AIR WILL REMAIN OVER THE AREA THROUGH THE END OF THE
WEEK...KEEPING LOWER CHANCES FOR STORMS INTO FRIDAY. CHANCES WILL
INCREASE OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS WESTERLY
STEERING FLOW RETURNS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES/UPDATE WIMMER

In the hours before

Special weather statement, Aug 11, 5:18 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
518 PM EDT THU AUG 11 2011

FLZ045-053-112200-
ORANGE-OSCEOLA-
518 PM EDT THU AUG 11 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER EASTERN ORANGE COUNTY...NORTHERN
OSCEOLA COUNTY...

* UNTIL 600 PM EDT.

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER CHRISTMAS...MOVING
SOUTH AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKE MARY JANE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2861 8116 2861 8097 2859 8094 2857 8094
      2821 8103 2835 8135
TIME...MOT...LOC 2117Z 021DEG 12KT 2855 8106

BOWEN
Special weather statement, Aug 11, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
551 PM EDT THU AUG 11 2011

FLZ046-112230-
SEMINOLE-
551 PM EDT THU AUG 11 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER EASTERN SEMINOLE COUNTY...

* UNTIL 630 PM EDT.

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR LAKE JESSUP...
MOVING SOUTH AT 5 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2862 8133 2879 8122 2879 8118 2878 8118
      2879 8116 2878 8109 2862 8110
TIME...MOT...LOC 2150Z 011DEG 6KT 2874 8118

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:18 PM EDTSpecial Weather StatementMLBOrange42 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.